Skip Navigation Links
Journal of Applied Nonlinear Dynamics
Miguel A. F. Sanjuan (editor), Albert C.J. Luo (editor)
Miguel A. F. Sanjuan (editor)

Department of Physics, Universidad Rey Juan Carlos, 28933 Mostoles, Madrid, Spain


Albert C.J. Luo (editor)

Department of Mechanical and Industrial Engineering, Southern Illinois University Ed-wardsville, IL 62026-1805, USA

Fax: +1 618 650 2555 Email:

The Fractional Hamilton-Jacobi-Bellman Equation

Journal of Applied Nonlinear Dynamics 6(1) (2017) 45--56 | DOI:10.5890/JAND.2017.03.004

M. Veretennikova$^{1}$; V. Kolokoltsov$^{2}$

$^{1}$ Department of Statistics and Data Analysis, National Research University Higher School of Economics, Moscow, Russia

$^{2}$ Department of Statistics, University of Warwick, Coventry, United Kingdom

Download Full Text PDF



In this paper we initiate the rigorous analysis of controlled Continuous Time Random Walks (CTRWs) and their scaling limits, which paves the way to the real application of the research on CTRWs, anomalous diffusion and related processes. For the first time the convergence is proved for payoff functions of controlled scaled CTRWs and their position dependent extensions to the solution of a new pseudodifferential equation which may be called the fractional Hamilton- Jacobi-Bellman equation.


  1. [1]  Kolokoltsov, V. and Veretennikova, M. (2014), Fractional Hamilton-Jacobi-Bellman Equations for Scaled Limits of Controlled Continuous Time Random Walks, SIMAI CAIM.
  2. [2]  Kolokoltsov, V. (2014), Markov Processes, Semigroups and Generators, De Gruyter.
  3. [3]  Fleming, W.H. and Soner, H.M. (2006), Controlled Markov Processes and Viscosity Solutions, Springer.
  4. [4]  Kolokoltsov, V. and Veretennikova, M. (2014),Well-posedness and regularity of the Cauchy problem for nonlinear fractional in time and space equations, Fractional Differential Calculus Journal.
  5. [5]  Kallenberg, O.(1996), Foundations of Modern Probability, Springer.
  6. [6]  Krylov, N.V. (1980), Controlled Diffusion Processes, Springer-Verlag Berlin Heigelberg.
  7. [7]  Meerschaert, M. M. and Sheffler, H.-P.(2004), Limit theorems for continuous time random walks with infinite mean waiting times, Journal of Applied Probability, 41, 623–638.
  8. [8]  Meerschaert, M. M. and Straka, P. (2014), Semi-Markov approach to continuous time random walk limit processes, Ann. Probab. 42(4), 1699–1723.
  9. [9]  Kolokoltsov, V. (2015), On fully mixed and multidimensional extensions of the Caputo and Riemann-Liouville derivatives, related to Markov processes and fractional differential equations, Arxiv 1501.03925.
  10. [10]  Gorenflo, R. and Mainardi, F. (2008), Continuous time random walk, Mittag-Leffler waiting time and fractional diffusion: mathematical aspects, Wiley Online Library, Physics, Nonlinear and Complex Systems, Anomalous Transport: Foundations and Applications.
  11. [11]  Montroll, E.W. and Weiss, G.H. (1965), Random walks on Lattices II, J. Math. Phys., 6, 167.
  12. [12]  Diethelm, K.(2004), The analysis of fractional differential equations, an application-oriented exposition using differential operators of Caputo type, Springer, Lecture Notes in Mathematics.
  13. [13]  Meerschaert, M. M. and Sikorskii, A.(2012), Stochastic Models for Fractional Calculus, De Gruyter.
  14. [14]  Scalas, E.(2012), A class of CTRW: compound fractional Poisson processes, Fractional Dynamics, World Sci. Publ., pp 353–374.
  15. [15]  Umarov, S.(2015), Continuous time random walk models associated with distributed order diffusion equations, Fractional Calculus and Applied Analysis, 18(3).
  16. [16]  Gnedenko, B.V. and Kolmogorov, A.N. (1954), Limit Distributions for Sums of Independent Random Variables, Addison-Wesley
  17. [17]  Uchaikin, V.V. and Zolotarev, V. M.(1999), Chance and Stability: Stable Distributions and their Applications, VSP.
  18. [18]  Scalas, E. and Viles, N. (2014), A functional limit theorem for stochastic integrals driven by a time-changed symmetric α-stable Levy process, Stochastic processes and their applications, 124, 1.
  19. [19]  Villani, C.(2003), Topics in Optimal Transportation, AMS.